MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDLAB 1240 BLOOD GAS ANALYZER; RL 1240

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDLAB 1240 BLOOD GAS ANALYZER; RL 1240
Model Number 10321840
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code Pregnancy (3193)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results which met the clinical picture and a corrected report was issued.The data logs have been received for investigation.The customer stated, for the first and second samples, they did not do the necessary check of the sample to assure the sample is in the correct position.
 
Event or Problem Description
The customer reported discrepant ph values on the rl 1240 blood gas analyzer.The mother has undergone a caesarean section.The customer was asked to confirm the unnecessary treatment was not performed because of the discrepant results.The customer stated they used other diagnostic methods in addition, such as cardiotocography, a fetal monitor.The customer stated the baby was born in good condition.
 
Additional Manufacturer Narrative
Siemens has completed the investigation.After reviewing the samples in question, it can be confirmed that the micro samples were not positioned over the pco2 and po2 sensors as they recovered close to ambient air.The observed ph discrepancy is most likely caused by blood not being positioned over the ph sensor.Micro samples on the rapid lab instruments require to be manually positioned over the reportable sensors.The instrument logs show that for the micro samples run around the time of the event, the ph, pco2 and po2 sensors were reporting in the normal range.This suggests that the sensors in question were functioning normally.

Brand Name
RAPIDLAB 1240 BLOOD GAS ANALYZER
Common Device Name
RL 1240
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown, ny
MDR Report Key10325956
Report Number3002637618-2020-00039
Device Sequence Number11485452
Product Code CHL
UDI-Device Identifier00630414515540
UDI-Public00630414515540
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073537
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10321840
Device Catalogue Number10321840
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/05/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1